Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 7, 2006, 3:55 PM CST for 8 counties in Texas. It took effect at Mar 8, 2006, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 3:55 PM CST (21:55 UTC)
- In effect from
- Mar 8, 2006, 9:00 AM CST
- Expired
- Mar 8, 2006, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 072155 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 PM CST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY... TXZ248>257-080600- /O.NEW.KBRO.WI.Y.0009.060308T1500Z-060309T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 355 PM CST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR ALL OF DEEP SOUTH TEXAS...WHICH WILL BE IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH TOMORROW. THIS INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER HOUR ARE FORECAST FOR AT LEAST ONE HOUR. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS ON WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION TOMORROW. $$ TOMASELLI
3 follow-up statements
000 WWUS74 KBRO 080625 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1225 AM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY... TXZ248>257-081430- /O.CON.KBRO.WI.Y.0009.060308T1500Z-060309T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1225 AM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH WEDNESDAY. THIS INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER HOUR ARE FORECAST FOR AT LEAST ONE HOUR. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY RESULT IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS MEANS THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT TO CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN AN UNCONTROLLABLE MANNER. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ CASTILLO
000 WWUS74 KBRO 081539 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 939 AM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY... TXZ248>257-082200- /O.CON.KBRO.WI.Y.0009.000000T0000Z-060309T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 939 AM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH TODAY AND THIS EVENING. THIS INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR THROUGH WEDNESDAY EVENING. LATER TONIGHT AFTER SUNSET...THE SOUTHERLY WINDS WILL DIMINISH SOMEWHAT FALLING INTO THE 15 TO 25 MPH RANGE. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ SPEECE
000 WWUS74 KBRO 082133 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY... TXZ248>257-090200- /O.CON.KBRO.WI.Y.0009.000000T0000Z-060309T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 330 PM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH TODAY AND THIS EVENING. THIS INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR THROUGH WEDNESDAY EVENING. LATER TONIGHT AFTER SUNSET...THE SOUTHERLY WINDS WILL DIMINISH SOMEWHAT FALLING INTO THE 15 TO 25 MPH RANGE. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ 65
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:00 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 7, 3:00 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST TUE MAR 7 2006 .DISCUSSION...OVERALL FLOW PATTERN OVER THE BRO CWA WILL BE DOMINATED BY 500 MB RIDGING WHICH WILL REMAIN IN CONTROL OVER THE REGION INTO WED. TO OUR WEST...A STRONG 500 MB SHORT WAVE WILL DIG INTO THE SOUTH CENTRAL PLAINS ON WED EVENTUALLY MOVING OVER NORTHERN TEXAS AND OK EARLY THURSDAY. THIS FEATURE WILL SPIN UP A MAJOR SURFACE SYSTEM OVER THE CENTRAL U.S. INCREASING THE PGF OVER THE BRO CWA THROUGH WED. THIS SYSTEM WILL NOT DROP FAR ENOUGH SOUTH TO PROVIDE MUCH OF A FROPA AND CAA ON THURSDAY. SO WILL NOT DIMINISH TEMPS ANY IN THE SHORT TERM AND WILL GO NEAR TO ABOVE GUIDANCE AND CLIMO. MOISTURE REMAINS VERY LIMITED IN THE SHORT TERM AND WILL NOT MENTION ANY SIGNIFICANT POPS. IN THE LONGER TERM...THE 500 MB TROFFING REMAINS ANCHORED OVER THE WESTERN U.S. WITH BROAD RIDGING STAYING ENTRENCHED OVER THE GULF OF MEX. ONCE AGAIN THE GFS KEEPS DRY CONDITIONS AND SUMMERLIKE TEMPS IN PLACE THROUGHOUT THE WEEKEND INTO NEXT WEEK. ACCORDINGLY...AS WITH THE SHORT TERM...WILL GO NEAR TO ABOVE CLIMO/GUIDANCE FOR TEMPS IN THE LONGER RANGE PERIOD. && .MARINE...SMALL CRAFT ADVISORIES WILL BE NEEDED THROUGH WEDNESDAY AS LOW LEVEL WINDS REMAIN IN THE 20 TO 30 KNOT RANGE. A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS STATES KEEPING THE SURFACE PRESSURE GRADIENT ENERGIZED. THE ASSOCIATED SURFACE WINDS WILL REMAIN AT 20 TO 30 KNOTS ALONG THE COAST WITH AVERAGE WAVE HEIGHTS OF 8 TO 10 FEET. WINDS WILL REMAIN STRONG OVER COASTAL WATERS THROUGH THURSDAY AND CONDITION WILL BEGIN TO SUBSIDE FRIDAY. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH 08/18Z. WINDS WILL INCREASE THROUGH WEDNESDAY WITH LOW LEVEL WIND SHEAR CONDITIONS IN THE LOWEST 1000 FEET...AND SIGNIFICANT CROSSWIND COMPONENT FOR EAST/WEST RUNWAYS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 66 82 67 83 65 / 10 10 10 10 10 BROWNSVILLE 67 88 67 87 64 / 10 10 10 10 10 HARLINGEN 67 89 67 88 64 / 10 10 10 10 10 MCALLEN 67 90 67 90 63 / 10 0 10 10 10 RIO GRANDE CITY 64 92 64 92 58 / 10 0 10 10 10 SOUTH PADRE ISLAND 68 78 68 80 65 / 10 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... RFW TXZ248-249-250-252-253 UNTIL 00Z WEDNESDAY. SCA GMZ130-132-135-150-155-170-175 UNTIL 12Z THURSDAY. WIND ADVISORY TXZ248>257 FROM 15Z WEDNESDAY UNTIL 02Z THURSDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...53
Hazardous weather outlook, Mar 7, 5:45 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CST TUE MAR 7 2006 TXZ248>257-081200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 545 AM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A TIGHT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST WILL PROVIDE STRONG SOUTHEAST WINDS ACROSS THE COASTAL WATERS TODAY. SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING FOR THE BAY WATERS AND THIS AFTERNOON FOR THE NEAR SHORE WATERS. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR ALL OF THE OFFSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED WEDNESDAY AND THURSDAY. BREEZY TO WINDY CONDITIONS WEDNESDAY AFTERNOON...COUPLED WITH ONGOING DROUGHT CONDITIONS...WILL INCREASE THE RISK OF WILD FIRES... ESPECIALLY ACROSS THE WESTERN SECTIONS OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. CASTILLO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.